Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 23, NWS Glasgow, MT

August 11, 20219 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 11, 2021, 2:32 AM MDT for 9 counties in Montana. It took effect at Aug 11, 2021, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2021, 2:32 AM MDT (08:32 UTC)
In effect from
Aug 11, 2021, 12:00 PM MDT
Expired
Aug 11, 2021, 9:52 PM MDT
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS85 KGGW 110832
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
232 AM MDT Wed Aug 11 2021

...Another Cold Front to Bring Strong Northwest Winds...

MTZ122-136-137-112045-
/O.UPG.KGGW.FW.A.0018.210811T1800Z-210812T0400Z/
/O.NEW.KGGW.FW.W.0023.210811T1800Z-210812T0400Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
232 AM MDT Wed Aug 11 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 122, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for gusty northwest winds and low humidity, which is in 
effect from noon today to 10 PM MDT this evening. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 122, 136 and 137.

* TIMING...Mainly late afternoon and early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Around 90.

* IMPACTS...These winds will create rapid spread of wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
2 follow-up statements
096 
WWUS85 KGGW 112016
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
216 PM MDT Wed Aug 11 2021

...Another Cold Front to Bring Strong Northwest Winds...

MTZ122-136-137-120400-
/O.CON.KGGW.FW.W.0023.000000T0000Z-210812T0400Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
216 PM MDT Wed Aug 11 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE 
WEATHER ZONES 122, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 136, and 137.

* TIMING...Mainly late afternoon and early evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* TEMPERATURES...Around 80.

* IMPACTS...These winds will create rapid spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
994 
WWUS85 KGGW 120352
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
952 PM MDT Wed Aug 11 2021


MTZ122-136-137-120500-
/O.CAN.KGGW.FW.W.0023.000000T0000Z-210812T0400Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
952 PM MDT Wed Aug 11 2021

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND
STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137...

The National Weather Service in Glasgow has cancelled the Red
Flag Warning.

Relative humidity recoveries are starting to take place this
evening across the region. That said, dry and breezy conditions
will continue to elevate fire weather concerns at times tonight.
Winds are expected to gradually diminish in the next few hours.

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:23 AM MDT, 9 minutes earlier.

Area forecast discussion, Aug 11, 2:23 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
223 AM MDT Wed Aug 11 2021

.DISCUSSION...

NW flow aloft will prevail over the area the next few days. A
wave in the NW flow aloft will bring a cold front south this
afternoon with gusty NW winds that will continue into this
evening. Wind gusts to 35 to 40 mph are likely this afternoon and
evening. A Lake Wind Advisory will be in effect for Fort Peck Lake
from noon to midnight. RH will be as low as 20 percent in the
south creating critical fire weather conditions. Will issue a Red
Flag Warning in the south for this afternoon and evening.

A weak wave in NW flow aloft late tonight could bring a chance of
showers and thunderstorms to the SW part of the forecast area.

Thursday will be cool day with high pressure over the area.

Upper ridge builds into the area Friday and Saturday with warming
temperatures that will be well into the 90s on Saturday for highs.

Thermal ridge on Sunday will make for a very hot day with highs
near 100 in many areas.

An upper trough moves into the area Tuesday that will bring
cooler temperatures and chances for showers and thunderstorms.

&&

.AVIATION...
VFR today and tonight.

There will be mid and high clouds at times today and tonight with
mostly clear skies in between.

WINDS: West winds 5 to 10 knots this morning will turn NW with a
cold front this afternoon and increase 20 to 30 knots with higher
gusts this afternoon. Winds will diminish late tonight to 5 to 10
knots.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 10 PM MDT this evening For
Fort Peck Lake for MTZ122-136-137.

Lake Wind Advisory from noon today to midnight MDT tonight For
Fort Peck Lake for Central and Southeast Phillips...Central and
Southern Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:28 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley19 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.